It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-21-2008, 07:57 PM   #1
Veteran
(female)
 
Join Date: Oct 2006
Location: Houston, Texas USA
Posts: 329
kmatthew HB User
Midwest and Deb, I think I need to whine

Ok I am depressed.
I have been trying to taper off Florinef for almost a month. Went ok until the two days off one day on rotation. Blood pressure 90/50 when sitting with a pulse of 65 Blood pressure 102/60 when standing with a pulse of 100 mind you this in a manner of three seconds.
I am not dizzy, just TIRED BEYOND BELIEF. Decided to call after a week of this mess and got a chewing out from the doctor personally for not calling to let her know sooner. (I thought it would pass............)
Now I have to have all my blood work repeated along with new levels for renin, sodium, and potassium along with all the thyroid panels, so they can decide what to do next. I am just ready for this to end. I am trying to remember that I could not walk last year, and I had nine tumors, just trying to move on and it is not helping

I think what I am most upset over is the fact that I have spent the last 3 weeks in the gym 4 days a week and the weight is not coming off, and I eat nothing good anymore. I am most upset that the swelling caused by the florinef is gone, and the weight is not.

Thanks for listening, I needed that.

Last edited by kmatthew; 04-22-2008 at 05:16 AM.

 
Old 04-22-2008, 06:05 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,749
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: Midwest and Deb, I think I need to whine

I wish that I could help. I feel for you and sympathesize. I am on hydrocortisone for adrenal insufficiency and synthroid and vit D and all that other mess because I am deficient there as well.
Your on florinef for addison's or adrenal insufficiency? Did you have low cortisol or aldosterone? Florinef can cause the following adverse reactions:
1) Cardiovascular - Edema; hypertension; CHF; heart enlargement.
2) Dermatologic - Bruising; increased sweating; hives; rash.
3) Miscellaneous - Hypokalemic alkalosis. Adverse interactions in some with glucocorticoids.
Getting the blood work is a good idea.. having to wait a week or so for the results sucks! You also mention that you have been weight training and working out more in the Gym. This may increase your need/demand for more adrenal support. You may need to take hydrocortisone in addition to the florinef. The pharmokinetic database recommends periodic ACTH, and cortisol serum and urine tests to ensure demands are being met.

As to why is having such a high heart rate tiring? My electrophysiology cardiologist told me that one reason I fatigue more quickly than others is because my sitting/standing HR is so high. On average it takes 3x more draining for someone to function with a HR of 95 or greater than one with an HR in the 60-70's. So just standing up is burning us out. Are you on a beta-blocker(BB)? I hate mine.. but i need it right now. BBs drain me. My cardio gave me a short term BB so I only take it in the morning and at lunch. It burns out of my system in 7 hours.. so it doesn't depress my sleeping HR and BP (which are as normal as aplle pie). I think they make me more tired, but they keep the BP and HR lower.

I went hyperT with a Hashimoto's flare 4 weeks back and was forced to cut my synthroid in half and start taking my beta-blockers to get my standing and sitting/standing heart rate back down. I stand up with out my BBs and my heart goes into 110+ range. I jump 20-30 points with each posture change. I to am tired again, I want to sleep on my feet. Sitting and it is almost a guaranteed snooze session. To top it off I have the hair loss coming back, dry skin, cold all the time, and I am retaining water in the ankles. Well I get to get my blood work drawn up on Thursday. Whee! What fun. I hope that your thyroid guru can straighten things out.

I am searching for a new Endo and tapping my MD friends and family to do it. They are looking for one that specializes in autoimmune adrenal, pituitary, and thyroid disorders. None in TN. My Neuorologist MD/Ph.D is looking into two and interviewing them.. in the Birmingham, AL area and one in Atlanta. You would think there would be more out there willing to learn this stuff.. but then again think how much they have to know to treat diabetes alone. I hate being an oddity. If my Mds know of one in TX I will pass the name along.

I am wishing you well and that you are able to shake the fatigue.
MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Sponsors Lightbulb
   
Old 04-22-2008, 04:27 PM   #3
Veteran
(female)
 
Join Date: Oct 2006
Location: Houston, Texas USA
Posts: 329
kmatthew HB User
Re: I think I need to whine.

I thank you so much for your response. I just thought I was depressed yesterday. Today I had my medication late, lots of blood drawn and the ac was not working correctly at work, and now I am dizzy and irritiable, and tired, so not going to aerobics. I even made my son skip soccer, so I could come home and do nothing.
I am on 30 mg of cortef, and I am not on a beta blocker. I hope that does not come up, as I have not heard fabulous things about them. I have adreanal insufficney aka secondary addisons and I have been on floirnef for a year and a half and experienced all of the side effects you mentioned which why I have been forced to be weaned off, and now I have more problems.
I will be curious as to what this has done to my thyroid, as my Ft4 was low a little last time, and now I am very TIRED. I wonder if it is from the elevated heart rate. I got a look at it on the bike last night and it was 126 just barely peddling. I have so much weight to lose. I would like to lose about 50 pounds, but I am having such a hard time getting it to come off.

Thanks for your advice.
KM

 
Old 04-23-2008, 07:55 AM   #4
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,749
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: I think I need to whine.

Exercise.. I live with betas for that purpose. I spike into the 260's during my work outs. It really feels like the heart will leap out of your chest at these times. the worst is the fall. You hit high rep pounding beats.. then STOP.. nothing.. I have caught myself hitting my chest with a fist. So far I always reset back to my 150-170 workout range.. but it is scary. The spikes actually happen less now I am on meds and were even less often when I was hyperT on meds. I found this strange. My cardio is certain it is another sign of antibody attack on the heart. Suppressing my thyroid lowers TPOAb stimuli.. thus reducing spikes. Downside I live with a high active heart rate in the 100 range with out betas... SO I am back on the short life betas. Common down on those is a trip. Sweats, shakes, chills.. but they allow me to exercise.

Dealing with the endocrine system is such a subtle dance and juggling act I have my days where I wonder if I can fix it. I just shake myself off and express my determination to fix it. Good luck. i hope today was a better day.

MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I just need to whine!!! NataliesMom Multiple Sclerosis 6 08-24-2006 06:43 AM
I hate whine but.... Liamsmom Autism Spectrum 12 04-10-2006 07:40 PM
Just need somewhere to whine a little. o_janus_o Fibromyalgia 6 12-15-2005 12:23 PM
i think the Prednisone is making me snap.. Punkdizzle Multiple Sclerosis 3 10-31-2005 05:59 PM
I need two minutes to whine... Lisa_P Multiple Sclerosis 14 08-15-2005 07:57 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:31 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!